MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-135-3-10.0
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: postal code: (b)(6) phone:(b)(6) this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving a stenosed superficial femoral artery (sfa), an advance 35 lp low profile balloon catheter¿s balloon leaked.Another manufacturer¿s 6-french sheath was used for access into the left superficial femoral artery, and the same manufacturer¿s 260-centimeter wire was then inserted into the sheath.A cook 6-french sheath was then placed over the other manufacturer¿s wire guide and advanced over the bifurcation to the right distal superficial femoral artery.The complaint device was then inserted over the wire and advanced to the distal end of the sfa, which was ninety percent occluded, but was not tortuous.Another manufacturer¿s pressure pump was used to inflate the balloon three times, once for ten seconds, once for thirty seconds, and once for fifty seconds.The balloon was inflated to eight-to-twelve atmospheres.During inflation, angiography found that contrast leaked from the balloon, which was unable to be filled.The balloon was not inflated within a stent.The balloon catheter was removed, and another manufacturer¿s balloon was used to successfully complete the procedure.A section of the device did not remain inside the patient's body.The patient did not experience any adverse effects or require any additional procedures due to this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving a stenosed superficial femoral artery (sfa), an advance 35 lp low profile balloon catheter¿s balloon leaked.Another manufacturer¿s 6-french sheath was used for access into the left superficial femoral artery, and the same manufacturer¿s 260-centimeter wire was then inserted into the sheath.A cook 6-french sheath was then placed over the other manufacturer¿s wire guide and advanced over the bifurcation to the right distal superficial femoral artery.The complaint device was then inserted over the wire and advanced to the distal end of the sfa, which was ninety percent occluded, but was not tortuous.Another manufacturer¿s pressure pump was used to inflate the balloon three times, once for ten seconds, once for thirty seconds, and once for fifty seconds.The balloon was inflated to eight-to-twelve atmospheres.During inflation, angiography found that contrast leaked from the balloon, which was unable to be filled.The balloon was not inflated within a stent.The balloon catheter was removed, and another manufacturer¿s balloon was used to successfully complete the procedure.A section of the device did not remain inside the patient's body.The patient did not experience any adverse effects or require any additional procedures due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection and functional test of the complaint device was also conducted.The used complaint device was returned to cook for investigation.Visually, no damage was noted to the balloon.A leak test was performed, and a pinhole was noted at the distal and proximal end of the balloon.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Cook also reviewed the device instructions for use (ifu).It states, "particular care should be taken in handling the balloon to prevent damage." a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient's stenosed anatomy and ninety percent occluded lesion contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18974365
Report Number1820334-2024-00417
Device Sequence Number15005904
Product Code DQY
UDI-Device Identifier10827002522487
UDI-Public(01)10827002522487(17)260802(10)CINC004802
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2026
Device Catalogue NumberPTA5-35-135-3-10.0
Device Lot NumberCINC004802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APT PRESSURE PUMP; APT¿S 260 WIRE GUIDE; APT¿S 6F SHEATH; KCFW-6.0-38-40-RB-BLKN
Patient Age82 YR
Patient SexFemale
Patient Weight50 KG